Review: 'Through the Shadowlands’ describes Julie Rehmeyer's ME/CFS Odyssey
I should note at the outset that this review is based on an audio version of the galleys and the epilogue from the finished work. Julie Rehmeyer sent me the final version as a PDF, but for some reason my text to voice software (Kurzweil) had issues with it. I understand that it is...
Discuss the article on the Forums.

Famvir

Discussion in 'Antivirals, Antibiotics and Immune Modulators' started by cb2, Nov 8, 2017.

  1. cb2

    cb2 Senior Member

    Messages:
    291
    Likes:
    102
    Hi Monday I met with Dr. Bonilla Stanford had been working with someone else there but she retired.
    I've been taking 800 mg of acyclovair for a while. can't really say I felt much improvement. have had some breakthrough lesions in the source of my original infection of HSV-1 I. The gum where wisdom tooth was extracted, years ago, causing nerve pain on the right side of my head and my right eye .


    Dr. Bonilla added famvir very slow starting at 125 mg the first week at night and then increase 125 mg the following week in the morning continue weekly increases until I'm up to 500 mg twice a day. He said come back in three months and will make another change , this feels more progressive to me in the treatment I was getting at Stanford . Before I would go do the check in and they say come back six or nine months.. I didn't feel comfortable changing meds this appointment so far apart at that time .

    I took the first dose on Monday night and shortly after I took it I felt wide-awake it was rather strange and the same thing Tuesday night I felt wide-awake I had to take extra sleep meds to get to sleep.

    It's hard for me to believe it could be the Famvir or maybe it's just a coincidence ? anybody have any explanation or experience as to why the Famvir might wake me up I'm not complaining I'm just curious.

    Thanks.
     
  2. BadBadBear

    BadBadBear Senior Member

    Messages:
    228
    Likes:
    136
    Rocky Mountains
    Famvir felt 'stimulating' to me at first, and I found I do better taking it earlier in the evening rather than right at bedtime. It raises my heart rate and I wonder if it also raises adrenaline in the process? I am 6 weeks in and on a dose of 1 gram per day.
     
    merylg likes this.
  3. cb2

    cb2 Senior Member

    Messages:
    291
    Likes:
    102
    thanks for your reply @BadBadBear do you feel it's helping you ? any improvements? thanks
     
  4. BadBadBear

    BadBadBear Senior Member

    Messages:
    228
    Likes:
    136
    Rocky Mountains
    @cb2 I am able to tolerate meds better now but I don't have any improvements in energy from baseline when I started Famvir. I have also had a cold and now have hives/rash, neither of which have happened for years! I would realistically not expect any improvements until next year, based on Lerner's timeline.
     
  5. cb2

    cb2 Senior Member

    Messages:
    291
    Likes:
    102
    Stanford has me increasing FaMvir each week started at 125, the past week I was up to 250 2 x a day. I'm wondering if I'm having a die off reaction, I been feeling a little more tired and kind of like low-grade flu-ish. This week I'm going up to 500 mg once a day and 250 1x day. The goal is to get me up to 500 2 times a day

    I read on the learner protocol that symptoms during the first two weeks can mean a positive response but I believe Lerner started patient up with a much larger dose? so I'm wondering how and if this applies to people that titrate up?

    Thanks
     
  6. cb2

    cb2 Senior Member

    Messages:
    291
    Likes:
    102
    Since increasing the dose I am noticing some stomach upset and loose stools, wondering if this is common? I'm afraid to tell the dr. At Stanford after so many years of doctors denying my reality.

    Wondering how to proceed guess I go back to 250 and 250?
     
  7. BadBadBear

    BadBadBear Senior Member

    Messages:
    228
    Likes:
    136
    Rocky Mountains
    I had to go to 3 small doses a day when titrating up on Famvir. 250 3x a day until it got a bit easier to increase one of the doses to 500. Maybe thats an alternative?
     
  8. cb2

    cb2 Senior Member

    Messages:
    291
    Likes:
    102
    that's a good idea. I also have 125 doses so I can experiment,,did you find that helped with the loose stools?
    thanks
     
  9. BadBadBear

    BadBadBear Senior Member

    Messages:
    228
    Likes:
    136
    Rocky Mountains
    I am IBS C prone, it increased frequency but didn't give me loose stools. I wish, ha ha. That effect of increased frequency is only now subsiding for me, after a couple of months on Famvir.

    For me the worse issues were headaches and general herx type symptoms. Those are diminishing.
     
  10. Dan_USAAZ

    Dan_USAAZ

    Messages:
    79
    Likes:
    50
    Phoenix, AZ
    I am on 500mg Famvir 3 times a day. I take one dose at bedtime. No noticeable stimulating affects. Have had IBS issues for 2 decades, which I have learned to manage and did not appear to be affected by Famvir.

    Just guessing, the slow titration up may be an attempt to reduce the effects of possible herx/die off.

    Good luck!
     
  11. cb2

    cb2 Senior Member

    Messages:
    291
    Likes:
    102
    I have decided to drop it back to 125 2x a day until i hear back from Stanford, although we know how the medical system is. I really can't deal with any more diarrhea.. every time i try to increase thyroid meds i get the diarrhea, also i seemed to have gotten it with the iv igg infusions.. so at this point i am not really sure what is causing what. and a different dr does different rx . confusing. thanks for the support and experiences.
     
    BadBadBear likes this.
  12. BadBadBear

    BadBadBear Senior Member

    Messages:
    228
    Likes:
    136
    Rocky Mountains
    I wonder if you have an issue with the medication fillers? Hmmm.
     
  13. cb2

    cb2 Senior Member

    Messages:
    291
    Likes:
    102
    could be. I take so many things hard to know. I guess i will stop for a few days as an experiment and see what happens. does that make any sense? I hate taking emodium it makes me feel so tired and heavey
     
  14. BadBadBear

    BadBadBear Senior Member

    Messages:
    228
    Likes:
    136
    Rocky Mountains
    You might tolerate Famvir better. Have they checked your liver labs lately? I would hope Stanford is keeping track.
     
  15. cb2

    cb2 Senior Member

    Messages:
    291
    Likes:
    102
    it is the famvir that we are trying. (did you mean something else? ).along with the 800mg 3x aday of acyclovair (i have been on for a while) oddly they aren't running any labs-- seems strange to me too.
    thanks
     
  16. BadBadBear

    BadBadBear Senior Member

    Messages:
    228
    Likes:
    136
    Rocky Mountains
    Geeze, sorry. Brain fog! Was thinking you were acyclovir only!
     
  17. Learner1

    Learner1 Professional Patient

    Messages:
    1,185
    Likes:
    1,931
    Pacific Northwest
    Why not another antiviral like valacyclovir or valgancilovir? I've been on higher doses of both, without feeling any side effects. Have only felt better.

    Liver and kidneys should be checked every 3-4 weeks or so. My AST and ALT are slightly above normal after 6 months but nothing to be alarmed about and kidneys have been normal.
     
    BadBadBear likes this.
  18. cb2

    cb2 Senior Member

    Messages:
    291
    Likes:
    102
    dont worry .. I struggle to keep up with these threads most days. I appreciate the support .
     
    BadBadBear likes this.
  19. cb2

    cb2 Senior Member

    Messages:
    291
    Likes:
    102
    hmm I tried Valcyte a few years ago at 450mg 2x a day and felt terrible. how much did you start at? also when i tried the valtrex after a month i felt super depressed, not sure what was up with that , i wonder if it might have been the blue coloring?

    i have to be really careful with my liver, had hep c in the past so i am protective of my baby.. not sure why stanford doesn't monitor or have the primary keep an eye out- i still haven't heard back from them regarding the diarrhea after increasing. i will call next week if i dont get an email.

    any idea how long the famvir stays in the system? I tried taking 125mg earily today and my stomach started getting upset not long after that. strange huh.
    thanks for the support :)
     
    BadBadBear likes this.
  20. Learner1

    Learner1 Professional Patient

    Messages:
    1,185
    Likes:
    1,931
    Pacific Northwest
    I started on Valtrex at 1g a day. My primary doctor wanted me to get to 3g, but my insurance refused.

    But an out then we found I had EBV in addition to HHV6 and CMV, and my ME/CFS doctor suggested switching to valganciclovir at 1.8g a day (2 450mg pills twice a day).

    I am on a lot of B vitamins which make glutathione and curcumin, so perhaps that's why my liver is fine. Milk thistle and NAC would be good for liver protection, too. I think its wise to ensure your liver is working well.

    Both of my doctors think its important to track my liver - my ME/CFS doc calls them "safety labs."
     
    BadBadBear likes this.

See more popular forum discussions.

Share This Page